Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 36, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 16, 2008, 7:33 PM PDT for San Bernardino County, California. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2008, 7:33 PM PDT (02:33 UTC)
- Expired
- Jul 16, 2008, 8:00 PM PDT
- In force
- 27 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 170234 FFWSGX CAC071-170300- /O.NEW.KSGX.FF.W.0036.080717T0233Z-080717T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 733 PM PDT WED JUL 16 2008 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... THIS INCLUDES THE CITY OF VICTORVILLE... * UNTIL 800 PM PDT * AT 724 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM ALONG HIGHWAY 18 NEAR HIGHWAY 395. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GEORGE AFB AND ADELANTO. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3463 11747 3459 11725 3442 11738 3444 11754 $$ SCV
2 follow-up statements
000 WGUS76 KSGX 170237 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 735 PM PDT WED JUL 16 2008 CAC071-170300- /O.CON.KSGX.FF.W.0036.000000T0000Z-080717T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 735 PM PDT WED JUL 16 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 729 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING ALONG HIGHWAY 18 NEAR HIGHWAY 395. WHILE THE THUNDERSTORM HAS WEAKENED SUBSTANTIALLY...EXCESSIVE RUNOFF IS EXPECTED TO CONTINUE FOR THE NEXT HALF HOUR ALONG HIGHWAY 395 AND HIGHWAY 18 SOUTH OF ADELANTO. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VICTORVILLE...GEORGE AFB AND ADELANTO DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3463 11747 3459 11725 3442 11738 3444 11754 $$ SCV
000 WGUS76 KSGX 170251 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 750 PM PDT WED JUL 16 2008 CAC071-170300- /O.EXP.KSGX.FF.W.0036.000000T0000Z-080717T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 750 PM PDT WED JUL 16 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... LAT...LON 3463 11747 3459 11725 3442 11738 3444 11754 $$ SCV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:00 PM PDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 16, 2:00 PM PDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT WED JUL 16 2008 .SYNOPSIS... LINGERING MONSOONAL MOISTURE WILL BRING A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TODAY OVER THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS. COASTAL LOW CLOUDS WILL BECOME MORE EXTENSIVE DURING THE NIGHTS AND MORNINGS INTO THE WEEKEND. OTHERWISE...MINOR DAY TO DAY CHANGES WITH TEMPERATURES NEAR SEASONAL AVERAGES. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TONIGHT THROUGH FRIDAY)... THIS AFTERNOON...SOME CUMULUS CLOUDS HAVE DEVELOPED OVER THE SAN BERNARDINO MTNS AND THE UPPER JOHNSON VALLEY BUT SO FAR SHOW LITTLE VERTICAL DEVELOPMENT. DEEP CONVECTION IS STILL POSSIBLE BUT IS INCREASINGLY UNLIKELY AS THE ATMOSPHERE CONTINUES TO STABILIZE OVER THE AREA. THE MARINE LAYER STRATUS HAS CLEARED FROM ALL AREAS EXCEPT OVER THE COASTAL WATERS...BUT IS EXPECTED TO BEGIN MOVING ONSHORE AGAIN AROUND SUNSET. THE DRYING TREND OF THE PAST FEW DAYS WILL CONTINUE WITH DECREASING AFTERNOON CUMULUS CLOUDS...AND THUNDERSTORM CHANCES LIMITED MAINLY TO THE SAN BERNARDINO COUNTY MOUNTAIN AND DESERT AREAS. AS THE MID LEVEL MOISTURE DECREASES...NIGHT AND MORNING COASTAL STRATUS WILL BECOME MORE EXTENSIVE AND EXTEND LOCALLY INLAND INTO THE LOWER COASTAL VALLEYS. OTHERWISE...MINOR DAY TO DAY CHANGES WITH GENERALLY SEASONAL TEMPERATURES. .LONG TERM (SATURDAY THROUGH TUESDAY)... MODEL GUIDANCE INDICATES THAT OVERALL TEMPERATURES WILL REMAIN NEAR SEASONAL AVERAGES WITH SOME DAY TO DAY CHANGES IN THE MARINE LAYER. SOMEWHAT COOLER CONDITIONS ARE EXPECTED WEST OF THE MTNS FOR THE WEEKEND WITH A GREATER MARINE LAYER INFLUENCE AS AN UPPER LEVEL LOW PRESSURE TROUGH MOVES INTO NORTHERN CALIFORNIA. MINOR AMOUNTS OF MONSOONAL MOISTURE MAY BEGIN TO RETURN LATE IN THE WEEKEND AND EARLY NEXT WEEK FOR MORE AFTERNOON CLOUDS OVER THE MOUNTAINS AND A REDUCED MARINE LAYER PRESENCE. && .AVIATION... 161915Z...MARINE LAYER DEPTH THIS AFTERNOON REMAINS NEAR 1000 FEET. LITTLE CHANGE IS EXPECTED IN THE MARINE LAYER DEPTH THROUGH THURSDAY. PATCHY STRATUS SHOULD REFORM ALONG THE IMMEDIATE COAST BY SUNSET AND PUSH LOCALLY INLAND INTO THE LOWER COASTAL VALLEYS AND MESAS BETWEEN 04Z AND 07Z AND INTO THE WESTERN INLAND VALLEY AREAS BY MIDNIGHT. STRATUS SHOULD REMAIN CLEAR OF THE KONT AREA TONIGHT. ABOVE THE MARINE LAYER...THE AIR MASS IS BECOMING A LITTLE MORE STABLE SO HAVE BACKED AWAY FROM EXPECTING ANY TSTMS OVER THE MOUNTAINS NEAR L35...BIG BEAR...FOR THIS AFTERNOON. CU AND ISOLATED TCU CAN BE EXPECTED THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. OTHERWISE A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE THROUGH THURSDAY. EXPECTED MAX TEMPS FOR THU FOR KPSP AND KTRM...41 TO 43C...KONT...35 TO 37C...KSNA...28 TO 30C AND KSAN...25C. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...PG AVIATION/MARINE...HORTON NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jul 16, 4:00 PM PDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT WED JUL 16 2008 CAZ042-043-048-050-055>058-060>062-171200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:20 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.